I have a few questions. I hope someone can help me. My husband has NO LIBIDO.....and also cant keep an erection. What can be done about libido? First of all, he has had his testosterone checked...it's fine. He has been on Effexor, for about a year-----but this has been going on for longer than that! (He is willing to go off, if that is it). Here is a little history...we have been together 6 yrs.....married for 2. He went 9yrs without sex (he was single) NO LIE.....he was involved in coaching, a workaholic, and driving 10 hrs to see his daughter. He says he has never had a huge libido! What is going on??? He hasnt been very experienced.....BUT....he has been with me for 6 yrs. Now im at the point, of him needing to do something!!!!! Or i will have to think about if i want to stay in this. I have been supported, but nothing has been done! Of course he feels inadequate, less of a man etc. It is a very sensitive subject. K, i dont want to get off track------is there some kind of drug that can help with libido? I know there is viagra, as far as the erection problem. Honestly he very seldom has a strong erection! We are too young for this.....he is 37, i am 33!
Sometimes a decrease in dosage can help or a change of medication. Wellbutrin is well known for not having as many sexual side effects as the other anti depressants. Worth a try because you ARE too young to go without. I assume he is taking Effexor because of depression and it's a good idea to keep in mind that depression itself will decrease libido. He can ask his doctor about trying a different medication....it may help. And there is nothing wrong with using Viagra if needed.
Thanxs for your repliers...........he started taking Wellbutrin a couple months ago. Hasnt helped. He didnt go on Effexor for depression.....his doc put him on it for migrane's (never heard of that in all my life) BUT, eventually he said it does help with anxiety. Could all be in his mind. I really dont think he has any depression. I know all about anti depressants and side effects----ive been on all of them! Do men see Urologists for this issue? Maybe he has never had the right type of testing. This was going on way before the Effexor.......but....the Effexor probably hasnt helped! I hope we get some answer's and SOON................................
I have to agree with what some people say here. Since his hormone levels has been checked out and his prior history with problems of no libido. Have you ever just considered that it might just be normal for HIM. We are all born with different libido's and needs and every person is different. It might be wrong to think that all men and women should have the same amount of sex-drive. Sometimes society thinks that ALL men wants and needs sex all the time, that they were all cut from the same cloth.
To tell you the truth. I do not think that it is the meds that is causing this. I think that it is either. He was born with low libido or that his pre-excisting condition/problems causes this, not the meds for migraines. Meaning...He could have some psychological problems that causes him to be not to be interested in sex. Like if you are depressed all the time, that sure will make your sex-drive go away. Or if has had some sexual trauma in the past, like some girl made fun of his size or made fun of his One-time erection failure. That can cause performance anxiety! If he is a nervous person normally, that sure will make sex hard for him if he can't relax. You should talk to him and find out if he has had any problems in that regard. And ofcourse..the thing we do not want to face or ask ourselves...is he sexually attracted to you?(dont ask him this, just try and find out what automatic signs he is giving you in your normal life) like if he sees you naked, will he be indifferent or will he look hot and bothered by it?!?! Does he give you compliments on the way you look?!? does he tell you that you are sexy etc?. Without him doing any of this, I seriously doubt that you will have a good sex-life, if there is no interest.
Oh believe me.....there is intrest. My husband loves me very much, would never hurt me, and there is 100% trust between us. I take care of myself and am very fit. This can be many different things. We communicate very well (one of the best parts of our relationship) He is very attracted to me, but as you say....i KNOW he has performance anxiety, and yes this COULD just be the way he is. He has mentioned to me, that he has NEVER had a real high libido. I knew this in the beginning, but you think your sex life with someone can only get better, over the years. So, my actual question is, is there a pill that can help with libido? I know there is viagra....but that is for ED. He goes to the doc on Monday-----and i hope we find something out!
A lot of performance anxiety has to do with lack of confidence about the body or the personality. Maybe he doesn't think he can please you so he doesn't even want to try? Just something to think about.